Medicine Reaction

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

thp636
Regular Member


Date Joined Feb 2008
Total Posts : 22
   Posted 7/26/2008 12:16 PM (GMT -6)   
sad  I am still recovering from an attack that I had last weekend. While my breathing is much improved, the treatment is almost worse than the disease. I am on a pretty high dosage of prednisone,at least for me, but fortunately we are tapering that down. Unfortunately we are tapering very slowly. It will be another 3 weeks before I am completely off the stuff.
 
Every muscle it seems is sore and my joints ache. I am jittery and want to move but ny stamina is low. Also if I move suddenly, I get a bit light headed. I guess it's the pred and the increased nebulizer treatments of albuterol. I have a long three weeks ahead I suppose.
 
Ouch.
Tom

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23353
   Posted 7/26/2008 10:22 PM (GMT -6)   
Yes, pred is the evil drug of choice. It can do many things to you while "treating" the root problem. Good luck with the taper and I'm glad to hear you are breathing better. Gotta agree with you though that the treatment is sometimes worse then the disease.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~2nd epidural injection 8/14, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9602
   Posted 7/27/2008 8:40 AM (GMT -6)   
Awe, sure hope your feeling better soon!
Glad to hear your tapering off the prednisone slowely, as a fast withdrawal would cause more harm.
I think pretty much we all agree that being on pred is aweful!!!
Lots of get well wishes soon, coming your way..........
************************
* Asthma
* Allergies
* Osteoarthritis
* Spinal Stenosis
* Mild DDD
* Enlarged
Pituitary Gland
* Fibromyalgia
*************************

Patient: "I always see spots with my eyes"
Doctor: "Didn't the new glasses help?"
Patient "Yes, now I see the spots clearer"


Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 7/27/2008 8:56 PM (GMT -6)   
I agree with the others on the prednisone.  I climb the walls when I take it.  It just does that to people but you have to stick it out and taper slowly.  It always made me very hungry even if I was just taking it for a week.  The other reason you feel the way you do is from the albuterol nebulizer treatment.  The albuterol in a nebulizer treatment is much stronger than if you are using a rescue inhaler.  Every time I have had a nebulizer treatment I get a racing heart and the shakes.  It calms down after about 45 min - 1 hr.  So the treatment can seem worse but as someone who has had some terrible asthma attacks I am willing to go thru treatment so I can breathe!

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 7/28/2008 8:39 PM (GMT -6)   
Hey Aurora,
 
I don't think we have crossed paths in a long time.  Ditto on everything you said.
 
Tom, I hope you are feeling better real soon.
 
Hugs to all!
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, fibromyalgia, GERD, depression, hypothyroidism, tinnitus


thp636
Regular Member


Date Joined Feb 2008
Total Posts : 22
   Posted 7/31/2008 4:20 PM (GMT -6)   
The jitters have subsided and my muscle aches have let up some. However one symptom is still giving me problems.

I had to go get a CT scan of my airway today. At the hospital, I wound up being pushed around in a wheelchair because of the dizziness. When I tried to go check in, I had to brace against the wall for balance. They didn't miss that so I was placed in a chair.
 
I must admit that the prednisone is doing it's job because I'm breathing better. I have three more weeks left on this taper. That's a lot of room spinning.

Post Edited (thp636) : 7/31/2008 3:25:34 PM (GMT-6)


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 7/31/2008 8:51 PM (GMT -6)   
Prednisone can have some evil side effects, but for those of us with serious asthma, it can sometimes mean the difference between life or death.
 
I have put on so much weight the past six years since I have had asthma and had to take Prednisone, but I am alive.
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, fibromyalgia, GERD, depression, hypothyroidism, tinnitus

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 29, 2016 1:41 PM (GMT -6)
There are a total of 2,696,173 posts in 297,626 threads.
View Active Threads


Who's Online
This forum has 152271 registered members. Please welcome our newest member, bobsalea.
320 Guest(s), 23 Registered Member(s) are currently online.  Details
alex32, tooyoung4this, 81GyGuy, AzerilA, Richard in NY, cb1234, Wazr57, 1000Daisies, Girlie, ARD9-7, Lymie Jo, saisa, BritniMBC92, Dazza, Verucasalt2.0, Alice22, MusicForLife, Isabella36, Canaveral, pitmom, Violet Thomson, Tall Allen, paulmerc


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer